MAUDE Adverse Event Report: ENCORE MEDICAL L.P IMPACTOR; GLENOID HEAD INSERTER/IMPACTOR

ENCORE MEDICAL L.P IMPACTOR; GLENOID HEAD INSERTER/IMPACTOR
Model Number 804-03-051
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - during implantation of a size 40 sphere, the tip of the t-handle broke off inside of the implant which caused the surgeon to have waste an implant.He thinks that the handle broke before impaction.
 
Additional Manufacturer Narrative
Corrected data: see d.4.Manufacturer nrrative: the reason for this instrument failure was reported as broken tip of the t-handle.The possible time in service of the main contributor of this complaint is 3 years and 6-8 months from manufactured date.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with a twenty-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of the instrument's device history records (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the production of this instrument.Complaint database review shows three prior complaints filed against the instruments item number that reports a similar failure.Those are 2 - broke/cracked/damaged, 1 - threads damaged/galled.Database also shows one prior complaint filed against the instruments item number that reports a similar failure.However, the customer complaint history of the reported devices showed no present trends or on-going issues that are needing review.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was returned to djo and after further examination, the threaded tip of the glenoid head inserter/impactor has sheared off.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
IMPACTOR
Common Device Name
GLENOID HEAD INSERTER/IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key14364748
Report Number1644408-2022-00617
Device Sequence Number11915525
Product Code HWA
UDI-Device Identifier00888912148184
UDI-Public(01)00888912148184
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-03-051
Device Catalogue Number804-03-051
Device Lot Number276005L01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale